Alert archive / North Carolina / Flash Flood Warnings in 2015
Flash Flood Warning 6, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Jun 9, 2015, 10:06 PM EDT for Scotland County, North Carolina. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2015, 10:06 PM EDT (02:06 UTC)
- Expired
- Jun 10, 2015, 1:00 AM EDT
- In force
- 3 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- None
County Scotland County, NC
The radar
The Raleigh/Durham radar (KRAX), 130 km from the middle of the area, began a volume at 02:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 10:50 PM EDT | FLASH FLOOD | Laurinburg, NC | SEVERAL ROADS WERE CLOSED ON THE SOUTHERN SIDE OF LAURINBURG. SOME OF THE ROADS INCLUDE PLAZA RD...KINSTON ST...MAIN ST...RALEIGH ST AND COLLEGE DR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 44 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 2.1 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1804 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
433
WGUS52 KRAH 100206
FFWRAH
NCC165-100500-
/O.NEW.KRAH.FF.W.0006.150610T0206Z-150610T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1006 PM EDT TUE JUN 9 2015
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SCOTLAND COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 100 AM EDT
* AT 1005 PM EDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO THREE INCHES OF RAIN HAVE
ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
LAURINBURG...MAXTON...WAGRAM...GIBSON...EAST LAURINBURG AND LAUREL
HILL.
ADDITIONAL RAINFALL AMOUNTS OF UP TO 1-2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM THE HEAVY RAIN WILL CAUSE FLASH FLOODING OF
CREEKS AND STREAMS...ROADS...LOW LYING AND POOR DRAINAGE AREAS. DO
NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. MANY
ROADS AND INTERSECTIONS IN THE AREA WILL QUICKLY FLOOD. WHEN
ENCOUNTERING FLOODED ROADS...TURN AROUND...DONT DROWN.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3481 7968 3482 7962 3485 7962 3491 7956
3494 7948 3494 7935 3485 7934 3482 7936
3477 7933 3463 7946
$$
ELLIS1 follow-up statement
194
WGUS72 KRAH 100454
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1254 AM EDT WED JUN 10 2015
NCC165-100504-
/O.EXP.KRAH.FF.W.0006.000000T0000Z-150610T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SCOTLAND NC-
1254 AM EDT WED JUN 10 2015
...THE FLASH FLOOD WARNING FOR SCOTLAND COUNTY WILL EXPIRE AT 100 AM
EDT...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.
LAT...LON 3481 7968 3482 7962 3485 7962 3491 7956
3494 7948 3494 7935 3485 7934 3482 7936
3477 7933 3463 7946
$$
22What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jun 9, 9:05 PM EDT, 1 hour 1 minute earlier.
Area forecast discussion, Jun 9, 9:05 PM EDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 905 PM EDT TUE JUN 9 2015 .SYNOPSIS...A FRONTAL ZONE JUST NORTH OF THE AREA WILL RETREAT BACK NORTHWARD AS A WARM FRONT LATE TONIGHT. AN UPPER LEVEL RIDGE WILL BUILD OVER THE REGION THROUGH THE END OF THE WORK WEEK... WHILE A WEAK TROUGH OF SURFACE LOW PRESSURE HOLDS OVER THE CENTRAL CAROLINAS... BRINGING LOW RAIN CHANCES AND HOT TEMPERATURES. && .NEAR TERM /THROUGH TONIGHT/... AS OF 905 PM TUESDAY... SLOW-MOVING/MEANDERING THUNDERSTORMS PERSIST OVER THE FAR SE CWA... WITHIN A REGION OF CONCENTRATED LOW LEVEL MASS CONVERGENCE... UPPER LEVEL DIVERGENCE... AND ANOMALOUSLY DEEP MOISTURE (PW OVER 160% OF NORMAL) WHERE DEWPOINTS HOVER AROUND 70F. THESE STORMS ARE WITHIN MARGINAL DEEP LAYER SHEAR HOWEVER... WITH EFFECTIVE SHEAR AOB 20 KTS OVER THE LAST SEVERAL HOURS... WHICH HAS LED TO THEIR PULSE-TYPE NATURE AND MULTIPLE CELL MERGERS... THE LATTER OF WHICH HAS -- ALONG WITH THE SLOW MOVEMENT -- CONTRIBUTED TO LOCALLY HEAVY RAINFALL TOTALS. HOURLY AMOUNTS OF 1.5-2.5 INCHES HAVE BEEN COMMON WITH THESE CELLS... LEADING TO RISING CREEKS AND AT LEAST SOME URBAN FLOODING. ELEVATED MARGINAL TO MODERATE INSTABILITY LINGERS... BUT WITH GROWING CINH AND WEAKENING LAPSE RATES. THE THREAT OF STRONG BUT LIKELY SUB-SEVERE STORMS SHOULD CONTINUE TO SLOWLY DIMINISH AS THE MID LEVEL TROUGH AXIS SHIFTS EAST AND THE DYNAMIC FORCING FOR ASCENT DRIFTS TO THE ESE. WILL MAINTAIN A HIGH POP OVER THE SOUTHEAST FOR A FEW MORE HOURS BEFORE STARTING A SLOW DIMINISHING TREND OVERNIGHT. NORTHERN SECTIONS SHOULD SEE PARTLY CLOUDY TO MOSTLY CLEAR SKIES... BUT EXPECT STRATUS DEVELOPMENT ACROSS THE SOUTH ALONG WITH LINGERING CONVECTIVE DEBRIS CLOUDS... RENDERING SKIES MOSTLY CLOUDY THERE. LOWS 68-72 STILL LOOK GOOD. -GIH PREVIOUS DISCUSSION AS OF 325 PM TUESDAY... WEAK MID LEVEL SHEAR AXIS INTERACTING WITH THE MOIST UNSTABLE AIR MASS RESIDING OVER THE COASTAL PLAIN AND SANDHILLS HAS TRIGGERED SCATTERED CONVECTION OVER THIS REGION. THESE SHOWERS AND STORMS WILL BE MOST CONCENTRATED SOUTHEAST OF A LINE FROM LAURINBURG-WILSON. A SECONDARY BATCH OF ISOLATED CONVECTION MAY DEVELOP IN VICINITY OF THE TRIAD REGION AFTER 22Z...BUT AGAIN COVERAGE EXPECTED TO BE ISOLATED. BULK OF CONVECTION WILL DIMINISH WITH LOSS OF HEATING...THOUGH LINGERING SHEAR AXIS IN VICINITY OF SE COUNTIES MAY ALLOW A FEW SHOWERS TO PERSIST UNTIL MIDNIGHT OR A LITTLE LATER. EXPECT AREAS OF LOW CLOUDS AND PATCHY FOG TO DEVELOP OVERNIGHT...MAINLY OVER THE SANDHILLS AND COASTAL PLAIN COUNTIES. DO NOT EXPECT WIDESPREAD VISIBILITIES TO LOWER BELOW A MILE. && .SHORT TERM /WEDNESDAY AND WEDNESDAY NIGHT/... AS OF 325 PM TUESDAY... WEDNESDAY...WEAK SHEAR AXIS WILL LINGER OVER OUR EASTERN PERIPHERY THOUGH DEEPER MOISTURE PROJECTED TO LIE CLOSER TO THE COAST AND NEAR THE SC BORDER. STRONG HEATING WILL RESULT IN A SLIGHTLY UNSTABLE AIR MASS WHICH SHOULD SUPPORT THE DEVELOPMENT OF ISOLATED-SCATTERED CONVECTION..MAINLY EAST OF I-95. AFTERNOON HIGH TEMPS SIMILAR TO TODAY...WELL INTO THE 80S TO AROUND 90. WEDNESDAY NIGHT...MID-UPPER LEVEL HEIGHTS BEGIN TO EXTEND/BUILD ACROSS OUR REGION IN RESPONSE TO STRENGTHENING ANTI-CYCLONE OVER THE FL PENINSULA/BAHAMAS. SUBSIDENCE INVERSION ALOFT WILL TRAP MOISTURE CLOSE TO THE SURFACE. THIS...IN CONJUNCTION WITH WEAK BUT PERSISTENT SLY SFC FLOW...SHOULD CAUSE AREAS OF LOW CLOUDS AND FOG TO DEVELOP OVERNIGHT/EARLY THURSDAY MORNING. && .LONG TERM /THURSDAY THROUGH TUESDAY/... AS OF 200 PM TUESDAY... A MID/UPR RIDGE WILL BUILD ACROSS THE SE STATES FROM THE WESTERN ATLANTIC DURING THE PERIOD...WITH A 593 DAM 500MB RIDGE CENTERED OVER GA/SC BY TUESDAY. THE MAIN WEATHER STORY DURING THIS TIME WILL BE INCREASED HEAT AND HUMIDITY...WITH PERHAPS AN INCREASE IN HEAT- RELATED IMPACTS TO AREA RESIDENTS AND ESP OUTDOOR WORKERS DUE TO THE FIRST-OF-THE-SEASON PROLONGED STRING OF DAYS OF 90-95+ DEGREE HEAT WITH HEAT INDICES APPROACHING 100. LOWS EACH NIGHT IN LOWER 70S. IN TERMS OF PRECIP CHANCES...MAJOR SYNOPTIC SCALE FORCING WILL BE LACKING LATE IN THE WEEK AND EARLY WEEKEND...SO THE BEST CHANCE FOR MAINLY DIURNAL SHOWERS/TSTMS WILL BE CLOSER TO THE COAST ALONG THE SEA BREEZE AND TO OUR WEST NEAR THE MOUNTAINS...THUS WILL KEEP DAYTIME POPS NEAR OR BELOW CLIMO VALUES. HOWEVER...LATE IN THE WEEKEND AND INTO EARLY NEXT WEEK...MODELS HINT THAT A SERIES OF SHORT WAVES RIDING OVER THE TOP OF THE RIDGE MAY DROP SOUTH ACROSS THE MID ATLANTIC REGION...OR PERHAPS OVER THE CAROLINAS...WHICH WOULD INCREASE OUR RAIN CHANCES WITH EACH PASSING ONE. THE GFS STILL SEEMS A LITTLE AGGRESSIVE PUSHING A COLD FRONT THIS FAR SOUTH SUNDAY INTO MONDAY...BUT NONETHELESS...THE AFOREMENTIONED SHORT WAVES SHOULD GIVE US AT LEAST CHANCE POPS LATE IN THE WEEKEND OR EARLY NEXT WEEK. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... AS OF 745 PM TUESDAY... 24-HOUR TAF PERIOD: SHOWERS AND THUNDERSTORMS REMAIN LARGELY ALONG THE NC/SC BORDER...MAINLY IMPACTING KFAY AND NEARBY TERMINALS...AND WHICH WILL LINGER ACROSS THAT PART OF THE AREA FOR ANOTHER COUPLE OF HOURS. HAVE SEEN REDUCED VISIBILITIES TO 1/2 SM AND CIGS AR 800 FT WITH THESE STORMS. ELSEWHERE...AN ISOLATED SHOWER OR STORM IS POSSIBLE...BUT SHOULD HAVE RELATIVELY LITTLE IMPACT TO AVIATION. THE THUNDERSTORM ACTIVITY SHOULD SLOWLY DIMINISH AND MOVE SOUTH AND EAST BY AROUND MIDNIGHT. EXPECT VFR CONDITIONS FOR THE MAJORITY OF THE NIGHT...THOUGH MAY SEE AREAS OF STRATUS AGAIN DEVELOP. THE CHANCES FOR LOW CEILINGS APPEARS HIGHEST IN VICINITY OF KFAY AND KRWI WHERE THE SHOWER ACTIVITY HAS BEEN CONCENTRATED...AND POSSIBLY KRDU... WHERE SHOWER ACTIVITY OCCURRED EARLIER TODAY. LOWEST PROBABILITIES FOR SUB-VFR CIGS WILL BE IN THE VICINITY OF THE TRIAD TERMINALS WHERE VFR CONDITIONS MAY OCCUR ALL NIGHT INTO EARLY WEDNESDAY MORNING. LOOKING AHEAD: AN AREA OF HIGH PRESSURE ALOFT WILL STRENGTHEN OVER CENTRAL NC ON THURSDAY...AND PERSIST THROUGH THE END OF THE WEEK. THIS WEATHER FEATURE WILL LIMIT/INHIBIT MOST AFTERNOON CONVECTIVE DEVELOPMENT. THERE WILL STILL BE A DECENT CHANCE FOR EARLY MORNING MVFR FOG OR LOW CLOUDS EACH DAY. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...HARTFIELD NEAR TERM...HARTFIELD/WSS SHORT TERM...WSS LONG TERM...RAH AVIATION...RAH/WSS
Hazardous weather outlook, Jun 9, 4:05 PM EDT, 6 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 405 PM EDT TUE JUN 9 2015 NCZ008>011-025>028-040>043-073>078-083>086-088-089-100930- GRANVILLE-VANCE-WARREN-HALIFAX-DURHAM-FRANKLIN-NASH-EDGECOMBE- CHATHAM-WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT- WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 405 PM EDT TUE JUN 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE FIRST HEAT WAVE OF THE SEASON IS EXPECTED LATER IN THE WEEK. AFTERNOON TEMPERATURES IN THE LOW AND MID 90S COUPLED WITH A HUMID AIR MASS WILL RESULT IN HEAT INDICES 98-102 EACH AFTERNOON FRIDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ007-021>024-038-039-100930- PERSON-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DAVIDSON-RANDOLPH- 405 PM EDT TUE JUN 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 9, 5:17 PM EDT, 4 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
517 PM EDT TUE JUN 9 2015
NCZ089-092215-
SAMPSON NC-
517 PM EDT TUE JUN 9 2015
...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WILL AFFECT PORTIONS
OF CENTRAL SAMPSON COUNTY UNTIL 615 PM EDT...
AT 517 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SHOWERS AND STRONG THUNDERSTORMS NEAR HARRELLS...OR 15 MILES
WEST OF WALLACE...MOVING EAST AT 30 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
CLINTON...HARRELLS...ROSEBORO...GARLAND...SALEMBURG...TURKEY AND
IVANHOE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER
INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM
LIGHTNING. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN
APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.
&&
LAT...LON 3458 7826 3461 7831 3467 7832 3470 7837
3475 7839 3478 7843 3481 7845 3484 7849
3490 7853 3501 7857 3507 7816 3490 7815
3474 7820 3471 7813 3472 7811 3471 7811
3468 7816 3455 7825
TIME...MOT...LOC 2117Z 250DEG 27KT 3470 7827
ELLISSpecial weather statement, Jun 9, 6:19 PM EDT, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
619 PM EDT TUE JUN 9 2015
NCZ088-089-092315-
CUMBERLAND NC-SAMPSON NC-
619 PM EDT TUE JUN 9 2015
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF EAST CENTRAL
CUMBERLAND AND CENTRAL SAMPSON COUNTIES UNTIL 715 PM EDT...
AT 618 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTH OF GODWIN...OR 14 MILES EAST OF
FAYETTEVILLE...MOVING SOUTHEAST AT 15 MPH. OTHER STRONG STORMS WERE
LOCATED ELSEWHERE BETWEEN FAYETTEVILLE AND CLINTON.
HALF INCH HAIL... WIND GUSTS UP TO 40 MPH... AND INTENSE LIGHTNING
ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CLINTON...ROSEBORO...STEDMAN...SALEMBURG...TURKEY AND AUTRYVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
THIS THUNDERSTORM IS PRODUCING AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO
GROUND LIGHTNING. SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. IF
YOU CANNOT SEEK SHELTER INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE
SAFE SHELTER. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN
APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.
&&
LAT...LON 3498 7870 3515 7865 3508 7816 3491 7815
3479 7837
TIME...MOT...LOC 2218Z 297DEG 14KT 3507 7865
GIHSpecial weather statement, Jun 9, 7:06 PM EDT, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
706 PM EDT TUE JUN 9 2015
NCZ088-089-100000-
CUMBERLAND NC-SAMPSON NC-
706 PM EDT TUE JUN 9 2015
...STRONG THUNDERSTORMS WITH GUSTY WINDS AND INTENSE LIGHTNING WILL
AFFECT PORTIONS OF SOUTHERN CUMBERLAND AND CENTRAL SAMPSON COUNTIES
UNTIL 800 PM EDT...
AT 704 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS EXTENDING FROM 6 MILES SOUTHWEST OF
FAYETTEVILLE TO 9 MILES SOUTH OF CLINTON... AND MOVING SOUTHEAST AT
25 MPH.
HALF INCH HAIL... WIND GUSTS UP TO 40 MPH... AND FREQUENT DEADLY
LIGHTNING ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...CLINTON...HARRELLS...HOPE MILLS...EASTOVER...
ROSEBORO...STEDMAN...GARLAND...SALEMBURG AND TURKEY... INCLUDING
INTERSTATE 95 NEAR AND SOUTH OF FAYETTEVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
TAKE SHELTER INDOORS IMMEDIATELY! IF YOU CANNOT FIND SHELTER
INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM
LIGHTNING. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN
APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.
&&
LAT...LON 3458 7826 3461 7831 3467 7832 3470 7837
3475 7839 3485 7850 3485 7883 3483 7890
3489 7893 3493 7898 3510 7906 3504 7816
3490 7815 3474 7820 3471 7813 3472 7811
3471 7811 3468 7816 3455 7825
TIME...MOT...LOC 2304Z 333DEG 20KT 3501 7898 3487 7829
GIHLocal storm report, Jun 9, 8:41 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
841 PM EDT TUE JUN 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0831 PM FLASH FLOOD 1 NW HOPE MILLS 34.99N 78.96W
06/09/2015 CUMBERLAND NC TRAINED SPOTTER
CAR STALLED OUT IN FLOOD WATERS ON HOPE MILLS ROAD AND
CAMDEN ROAD IN HOPE MILLS
&&
EVENT NUMBER RAH1500666
ELLISSpecial weather statement, Jun 9, 9:23 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
923 PM EDT TUE JUN 9 2015
NCZ084-085-100215-
RICHMOND NC-SCOTLAND NC-
923 PM EDT TUE JUN 9 2015
...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WILL AFFECT PORTIONS
OF SOUTHEASTERN RICHMOND AND SCOTLAND COUNTIES UNTIL 1015 PM EDT...
AT 922 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SHOWERS AND STRONG THUNDERSTORMS NEAR HAMLET...OR 10 MILES
WEST OF LAURINBURG...MOVING EAST AT 20 MPH.
WIND GUSTS UP TO 40 MPH...FREQUENT LIGHTNING...AND VERY HEAVY
RAINFALL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LAURINBURG...HAMLET...MAXTON...DOBBINS HEIGHTS...WAGRAM...GIBSON...
EAST LAURINBURG AND LAUREL HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER
INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM
LIGHTNING.
&&
LAT...LON 3480 7968 3481 7978 3491 7970 3493 7936
3485 7934 3482 7936 3477 7933 3463 7946
TIME...MOT...LOC 0122Z 271DEG 18KT 3482 7964
10Local storm report, Jun 9, 9:25 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
925 PM EDT TUE JUN 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0859 PM FLASH FLOOD 3 SW FAYETTEVILLE 35.03N 78.93W
06/09/2015 CUMBERLAND NC TRAINED SPOTTER
CAR FLOODED AT MELROSE ROAD AND OWENS DRIVE
&&
EVENT NUMBER RAH1500667
ELLISThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 8:00 PM EDT | Flash Flood Warning | RAH | Cumberland, Sampson | 3 hr |
| Jun 9, 8:58 PM EDT | Flash Flood Warning | RAH | Anson, Richmond | 3 hr |
| Jun 9, 9:23 PM EDT | Special Weather Statement | RAH | Scotland | 52 min |
| Jun 9, 9:40 PM EDT | Areal Flood Advisory | RAH | Scotland | 3 hr |
| Jun 10, 4:32 PM EDT | Special Weather Statement | RAH | Moore | 88 min |
Nearby
Flash Flood Warnings in North Carolina, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.